We take vitamins to maintain good health and keep our body functioning at its optimum level, but not all of the mechanisms of vitamins are positive. There can be unpleasant side effects from vitamins. Some vitamins are responsible for causing indigestion, which can include bloating, gas, heartburn, diarrhea or constipation. Before eliminating the vitamin, you may find it beneficial to adjust the dose you are taking. If any of the symptoms are severe, seek the advice of a health professional.
Video of the Day
Vitamin A is important to our growth, especially for skin and eyes. It has even been shown to help prevent formation of cataracts, and plays a role in new cell growth. In some people, however, vitamin A can cause nausea with possible vomiting. In high doses, vitamin A may cause extreme problems of indigestion with a condition affecting the bile flow from the liver to intestines.
There are more than a dozen types of vitamin B that can help boost the body’s immunity and provide energy to keep it going. Many of the B-Complex vitamins are also causing indigestion in those who take them. The most common to cause gastrointestinal problems are: riboflavin; niacin; inositol; folic acid; choline; and vitamin B-12
Vitamin C consumption is very common, especially for those trying to fight the common cold. It is also beneficial in forming collagen in the body and aiding in iron absorption, the National Institutes of Health reports. The recommended dosage of vitamin C is 75 to 90 milligrams per day for adults. Though higher doses have been found to be safe, vitamin C is more likely to cause indigestion, diarrhea and gastritis as the dose increases.
We get vitamin D from the sun, but supplements have also proven beneficial for maintaining calcium in the body for strengthening bones. Vitamin D can also keep high blood pressure under control and may provide some cancer protection, according to the National Institutes of Health. Vitamin D is often included in calcium products, so you should be careful about taking a vitamin D supplement with a calcium supplement. Too much vitamin D may cause indigestion symptoms.